This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.
I have been on suboxone for 2 years and recently had a baby. It has come to my attention by psychologist and psychiatrists that i have bi polar depression and need to be on something so i don't continue to impair my family's lives as well as my own. I have anger issues and my moods are very unpredictable. I have been this way for a very long time.
I have read that you can not take suboxone with certain antidepressants. I used to be on citalopram but it did not work for me. I do not want to be on wellbutrin because that did not work for me either.
I would like to get off suboxone sometime this year. could i take something like cymbalta and just quit the suboxone - basicly having the anti depressant take it's place in some way? are there any combinations that work with suboxone? I am seeing my phsciatrist tomarrow and would like to have some ideas as far as my medications. this is so confusing, yet liberating that soon i will be functional for the first time in my life.
Thanks for your help.
My understanding is that Suboxone plays well with all antidepressants except those that cause CNS depression. They are contraindicated to benzos of all types. I do know that I was placed on Lexapro which is a SSRI with no problems. I've also known people taking SNRIs like Effexor and Cymbalta. I think the main problems are with old school antidepressants. The key is to make sure your Doctor knows all medications and conditions and I'm sure they can provide some help.
I kinda feel you should relax a bit and put this in your pdoc's hands for now. If he's a decent doctor, he'll know what meds to try you on. I understand you probably want to do your homework and such but try not to stress over it.
And you do have a great attitude - you should feel excited knowing things are finally going to get on track now. It may take some trial and error with meds but I'm certain something will work.
Feel free to contact me for anything - I'm also dual diagnosis. Bipolar II, GAD and addiction to Percocets. I've tried lots of different meds and such. Granted they hit people differently, I might be able to answer some questions for you.
Please!!!! Just make sure your Sub Dr. knows what your other Dr. is doing with you. Yes, slow down and take a deep breath..... Remember, youve been on Sub for two years...thats a long time. You will need to be on a taper program when you and your Sub Dr. decides its time. It may be rough during this period, but remember you didnt get here over night,so you wont be off Sub, and feeling great over night. Youve recently had a baby, so keep your focus on that, and listen to the Drs. Eventually youll know when its time.
wow i didn't know i came off so worried or uptight! thanks for the info. I always tell my doctor what i'm on, i certainly don't lie and i don't know what i said up there that would suggest i was going to lie to my doctor. I like to be educated because i don't trust any doctor until i've developed some sort of relationship meaning they know me well enough to be certain about diagnosis.
The last psychiatrist i went to had me in his office not even 5 minutes and wanted to put me on some mood stabilizer. Never met me before, just wanted me in and out of that office as fast as he could get me out. I think i am going to suggest cymbalta because i do not want the sexual side effects of a lot of the SSRI's plus i have tried some and they did not work well for me. again thanks for your help, i will update after i've been on whatever they put me on, and know if it works or not.
do not go on any snri's ie cymbalta prestique effexor if you are bipolar without being on a mood stabilizer first, if at all. they will guaranteed throw you into a bad state of mania, possibly have to be hospitalized. i know because it happened to me. ask for a mood stabilizer instead such as depakote, lemictal, lithium etc.
I am on geodon. seems to be working pretty good. I am so tired in the mornings but my doctor said that will go away after a week or 2. I have not gotten angry lately and stopped my self from over reacting when i usually would have flipped out. all is well so far.
No a good idea at all to taper suboxone while on cymbalta, it will magnify the withdrawal symptoms for the simple reason that the suboxone w/d causes massive release of nor-epinephrine and cymbalta by being a re-uptake blocker will make you suffer more than expected.
Try suboxone taper alone, but very slowly.
Stop the fantasy of using a chemical to get off another chemical. Sobriety is the goal no substitution.
Off medications for 2-3 months a well done psychiatric evaluation could help clarify your diagnosis. Otherwise you have a substance induced disorder no a primary psychiatric disorder.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.